At age 23, I started taking Propecia. I soon switched to Finpecia made by Cipla to save on costs. For three years things were great. I regrew hair on my crown, no more small baldspot and no noticable hair falling out whatsoever. It was everything I hoped for.
This January, after aproximately 3 years on Finpecia, I noticed my hair thinning out and everyday I see that I am losing hairs. I still have decent coverage on the crown but my hairline is receeding and it’s definitely thinner coverage all over.
I’ve been taking some supplements such as saw palmetto and been using 2% Nizoral. I’m wondering if adding Rogaine Foam may be to some benefit.
Also wondering, if in your experience, you think I should get back on the name brand propecia. I’ve been getting the Finpecia from a reliable online pharmacy that requires a prescription and is “certified”, but I wonder if the quality of drug is different.
Thanks for your help and I appreciate this blog.
For those readers not familiar, Finpecia is a generic Propecia (1mg finasteride) made in India by Cipla — the generic 1mg isn’t available legally in the US yet due to patent laws. And just like Propecia, it does not continuously work for everyone. Many men on finasteride will see results for 5-10 years (or beyond), but each case is different. You need to see your prescribing doctor about the reduced impact of this drug. I think you should still stay on the medication, because if you stop it you will likely lose a great deal of hair.
Cipla is a huge pharmaceutical company and I doubt there’s a difference between the generic and the name brand finasteride.
As for adding Rogaine Foam, I suppose it’s worth a shot. You might see some benefit, but I can’t say for sure.